MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Catalog Number VNMC3434C223TU
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 05/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a follow-up visit approximately 12.5 years after treatment for aortic dissection with two valiant navion stent grafts, computed tomography revealed distal migration of the proximal stent graft, with aneurysmal dilation of the thoracic aorta at the transverse arch.The proximal end of the stent graft does not adequately appose the aortic wall and is positioned within the thoracic aortic aneurysm, resulting in a type ia endoleak.The proximal device that has migrated appears to be the vnmc3434c223tu.Future intervention consisting of a right common carotid artery to left common carotid artery bypass, ligation of the left common carotid artery, and proximal extension of the existing stent graft to the innominate artery has been planned but not yet scheduled.According to the physician, the cause of the event could not be determined.The patient will be monitored.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported migration and type ia endoleak were confirmed on the reviewed images; however, the cause of the event cannot be conclusively determined based on the limited images provided.Pre-implant ct imaging was not available for assessment of the baseline anatomy, and earlier post-implant cts were not available for comparison of the stent graft in vivo configuration over time.Given the long interval (approximately 12.5 years) since the index procedure, it is possible that progression of aortic disease with changes in aneurysm morphology may have altered the proximal landing zone over time, potentially contributing to loss of proximal seal and the observed migration and proximal endoleak.Analysis of the reviewed images did not reveal any obvious stent graft integrity issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25483138
Report Number9612164-2026-03037
Device Sequence Number9966148
Product Code MIH
UDI-Device Identifier00763000101039
UDI-Public(01)00763000101039(17)210818
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2021
Device Catalogue NumberVNMC3434C223TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Supplement Date Received by Manufacturer06/30/2026
Initial Report FDA Received Date06/12/2026
Supplement Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale